Increased Intracranial Pressure Case-IICP A 60-year-old female…

Question Answered step-by-step Increased Intracranial Pressure Case-IICP A 60-year-old female… Increased Intracranial Pressure Case-IICP                               A 60-year-old female presents to the emergency department with a complaint of frontal headache for one week. On the day of admission to the ED she experienced an increase in intensity of the headache. The patient also complained of being weak all over, however, she denied any focal weakness. An additional complaint was loss of equilibrium. She denied change in hearing or vision. PAST MEDICAL HISTORY: The patient had a history of high blood pressure. However, she had stopped taking her antihypertensive medications one year ago because they made her feel bad. She denies other medical problems.SOCIAL HISTORY: In the remote past she smoked. She denies alcohol abuse.MEDICATIONS/ALLERGIES: She is not currently taking medications. She has no medical allergies. PHYSICAL EXAMINATION: Temperature 98.1° F (36.7° C), heart rate 75, respirations 20, blood pressure 260/120. Pulse oximetry demonstrated oxygen saturations which were never lower than 98%.  Extra ocular motor activity is normal. GCS is 14-15. Pupils are equal and reactive. Motor strength was slightly decreased but symmetrical.IN ERPatient was treated with 10 mg Nifedipine (Procardia) by mouth. She was then sent for a head CT scan which revealed a large area of left frontal and parietal intracerebral hemorrhage. The intracerebral hematoma was of such an extent to produce a midline shift. Upon return from the CT scanner the patient was noted to have experienced a decrease in her level of consciousness. She opened her eyes to pain.  She appeared to withdraw from painful stimuli.  She moaned to pain. She was endotracheally intubated using a rapid sequence induction technique. Her blood pressure was to be controlled with intravenous boluses of Labetalol (Trandate).  Chemicals were administered to sedate and paralyze. The patient was administered one Gram of Phenytoin (Dilantin) for seizure prophylaxis. She was transferred to the ICU.IN ICU, a ventriculostomy drain was placed and the patient was found to have an ICP of 22.  Her BP is currently 170/100.*****************************************************************************************In ER, what was her Glascow Coma score?  (See bolded assessment findings.) The patient’s CT shows a mid-line shift. The family wants to know what this means. How will you explain it?   If her BP drops to 120/70, how low will you need to get her ICP, to maintain a CPP (cerebral perfusion pressure) of 70 or greater?  Please answer in whole numbers.  Circle your answers.Hint:  CPP=MAP-ICP  and the MAP (Mean arterial pressure) = 2x DBP + SBP/ 3  4. If this patient develops diabetus insipidus due to IICP, what assessment and lab findings would the nurse note? 5. What methods could be used to decrease the patient’s ICP? List at least 3 and their rationale.CITE SOURCES. Health Science Science Nursing NUR 242 Share QuestionEmailCopy link Comments (0)